MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK PEEK WITH ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US VERSALOK PEEK WITH ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210818
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Injury (2348); Foreign Body In Patient (2687)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair procedure the customer's versalok peek anchor with free strands of #2 orthocord broke upon insertion while unscrewing the inserter.The eyelet portion of the implant was removed from the patient, but the distal portion of the implant remained inside the patient.The sales rep stated that the patient did not have any abnormal bone density and there were no abnormal procedural factors.The sales rep stated they are not planning any surgical intervention.The case was completed with another like-device with a new bone hole and there was no delay to the case.The eyelet portion of the device is being returned for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.As reported the versalok inserter and a portion of the anchor was returned.As reported the remaining portion of the anchor was left in the patient.This complaint is confirmed.The versalok inserter shaft pusher has visible signs of surgical debris, and the internal spring in the pusher was loose.No other visual anomalies were discovered on the inserter shaft.As stated in the instruction for use (ifu): place gentle tension on the suture and unthread the shaft by rotating the shaft with backwards tension in a counter-clockwise direction.Once unthreaded, completely remove the shaft and trim the excess suture.Possible root cause for the broken anchor could be excessive tension on the suture coupled with levering during the unscrewing of the inserter from the implant.This failure could be attributed to user technique, however a specific root cause could not be determined.A non-conformance search was performed for this part 210818 lot l790088 combination and no nonconformance were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.Udi: (b)(4).

Brand Name
VERSALOK PEEK WITH ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7930826
Report Number1221934-2018-54795
Device Sequence Number19348883
Product Code MAI
UDI-Device Identifier10886705001323
UDI-Public10886705001323
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number210818
Device Lot NumberL790088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date10/26/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;